Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 155, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 20, 2010, 6:06 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 6:06 PM CDT (23:06 UTC)
- Expired
- Jul 20, 2010, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Barron County, WI, Polk County, WI
The radar
The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:15 PM CDT | FUNNEL CLOUD | Range, WI | NEAR COUNTY ROAD D. |
| Jul 20, 6:20 PM CDT | HAIL 1.75 | 2 Sw Range, WI | |
| Jul 20, 6:25 PM CDT | HAIL 1.75 | 2 Sw Range, WI | |
| Jul 20, 6:38 PM CDT | HAIL 0.88 | 1 Sse Clayton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS53 KMPX 202306
SVRMPX
WIC005-095-210000-
/O.NEW.KMPX.SV.W.0155.100720T2306Z-100721T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN POLK COUNTY IN NORTHWEST WISCONSIN...
SOUTHWESTERN BARRON COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 700 PM CDT
* AT 603 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF
RANGE...OR ABOUT 4 MILES SOUTHEAST OF BALSAM LAKE...AND MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RANGE...
TURTLE LAKE...
CLEAR LAKE...
PRAIRIE FARM...
JOEL...
CLAYTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4521 9193 4522 9228 4542 9246 4546 9216
4522 9192
TIME...MOT...LOC 2306Z 311DEG 24KT 4541 9237
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
194
WWUS53 KMPX 202335
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
635 PM CDT TUE JUL 20 2010
WIC005-095-210000-
/O.CON.KMPX.SV.W.0155.000000T0000Z-100721T0000Z/
POLK WI-BARRON WI-
635 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARRON AND SOUTHEASTERN POLK COUNTIES UNTIL 700 PM CDT...
AT 631 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
TURTLE LAKE...OR 11 MILES EAST OF AMERY...MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS A HISTORY OF PRODUCING BLOWING DOWN TREES NEAR THE
CITY OF RANGE PRIOR TO 630 PM.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE FARM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4521 9193 4522 9228 4537 9238 4539 9209
4522 9192
TIME...MOT...LOC 2333Z 307DEG 26KT 4530 9211
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:30 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 20, 4:30 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 PM CDT TUE JUL 20 2010 .DISCUSSION... NEAR TERM CONCERN IS SEVERE THREAT THROUGH THIS EVENING...FOLLOWED BY HEAVY RAIN/FLOODING AND SEVERE POTENTIAL AGAIN FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. CURRENT ANALYSIS SHOWS LITTLE HAS CHANGED WITH THE UPPER PATTERN OVER THE PAST COUPLE OF DAYS...WITH EXPANSIVE SUBTROPICAL RIDGE ACROSS THE SRN CONUS CONTINUING TO REINFORCE BELT OF STRONG WESTERLIES ACROSS THE NRN CONUS. ONCE AGAIN...SEVERAL WEAK SHORTWAVES ARE EMBEDDED WITHIN THE FLOW...AND EACH IS HELPING GENERATE SHOWERS/THUNDERSTORMS ACROSS THE UPPER MIDWEST. AT THE SFC...TWO WEAK CONVERGENCE BOUNDARIES ARE PRESENT...HELPING TO SOMEWHAT FOCUS ACTIVITY. THE FIRST IS AN EAST/WEST ORIENTED BOUNDARY ACROSS FROM SOUTH OF LADYSMITH TO NEAR RUSH CITY...THIS WAS LIKELY REINFORCED BY THUNDERSTORM OUTFLOW. THE OTHER...MORE DEFINED BOUNDARY SITS FROM RUSH CITY SOUTHWEST ACROSS THE TWIN CITIES AND DOWN TO ST. JAMES. THIS TRIPLE POINT AREA WAS WHERE THE STORM THAT PUT DOWN UP TO TENNIS BALL SIZE HAIL AROUND RICE LAKE INITIATED. THANKS TO DIURNAL HEATING...MLCAPES HAVE INCREASED INTO THE 1000-1500 J/KG RANGE WITH LITTLE/NO CAP IN PLACE. RATHER DIFFUSE SFC BOUNDARIES AND WEAK LOW LEVEL CONVERGENCE/FORCING HAS PREVENTED CONVECTION FROM BECOMING MORE WIDESPREAD THAN IT CURRENTLY IS...AND BEING THAT THEY ARE DIURNALLY DRIVEN...DO NOT EXPECT THEM TO LAST TOO MUCH PAST SUNSET. HAVE ADDED SOME LOW POPS THROUGH 02Z TONIGHT...BUT WITH THE SUN SETTING...EXPECT THE THUNDER TO QUICKLY GO DOWN WITH IT. AFTER THAT...WEDNESDAY WILL BE DRY...WITH UPPER LEVEL RIDGE /RISING HEIGHTS/ AND WEAK SFC HIGH SETTLING IN FOR A SHORT TIME. ATTENTION THEN TURNS TO WEDNESDAY NIGHT...WHEN MORE SIGNIFICANT SURGE OF MOISTURE LOOKS TO BE COMING BACK. THERE ARE SOME DISCREPANCIES IN SPEED FOR THE WARM FRONTS RETURN AND WHERE AREAS OF STRONGER PRECIPITATION ARE DESTINED TO BE. FAVORED A BLEND BETWEEN THE SREF/ECMWF FOR THIS EVENT...AS BOTH HANDLE THE LARGE SCALE FEATURES SIMILARLY. FOR SPEED...SREF IS ABOUT 6 HOURS FASTER THAN THE ECMWF...AND A BLEND BETWEEN THE TWO FITS THE SPREAD RATHER WELL. WITH THAT IN MIND STILL LOOKS GOOD TO HAVE A 40 KT LLJ LIFTING NORTH INTO IOWA BY THURSDAY MORNING...WITH STRONG THETA-E/INSTABILITY ADVECTION SHOWING UP WITH IT. TO GO ALONG WITH THAT...NAM/GFS STILL SHOWING 2+ INCH PWATS SHOWING UP INTO SRN MN THURSDAY MORNING...SO EXPECT SOME HEAVY DOWNPOURS TO OCCUR WITH WHAT COMES IN. FOR SEVERE WEATHER...HAIL AND WIND THREAT WILL LIKELY EXIST WITH ANY OF THE ACTIVITY THAT COMES UP AHEAD OF THE LLJ/WARM FRONT. HOWEVER...ALL GUIDANCE IS KEYING IN ON THE 0-6Z FRIDAY TIME FRAME AS BEING ONE OF AN INCREASED SEVERE THREAT. THIS IS WHEN A VERY UNSTABLE WARM SECTOR /MLCAPES GREATER THAN 2000 J/KG / IS FORECAST TO MOVE INTO SOUTH CENTRAL MN. AT THE SAME TIME...A WEAK LOW/TRIPLE POINT WILL BE RIDING UP INTO THE AREA NEAR 00Z FRIDAY...TRACKING INTO WEST CENTRAL WI THROUGH THE NIGHT. LOCAL TORNADO PROBABILITIES INCREASE ALONG THE WARM FRONT THURSDAY AFTERNOON/EVENING...SO WILL BE SOMETHING TO WATCH IN THE NEXT COUPLE OF DAYS. GIVEN WHERE SFC FEATURES LOOK TO SET UP...AT THIS TIME IT APPEARS SOUTHEAST MN...UP TO ABOUT THE TWIN CITIES METRO/I-94 HAS THE HIGHEST SEVERE POTENTIAL THURSDAY EVENING. IN ADDITION...WITH PWATS AGAIN UP NEAR CLIMATOLOGICAL MAXES IN THE SE CWA...WILL HAVE TO KEEP A CLOSE EYE ON THE HEAVY RAIN/FLOOD THREAT AS WELL. BY FRIDAY MORNING...THE COLD FRONT LOOKS TO CLEAR THE CWA...HOWEVER THE PESKY WESTERLY FLOW WILL NOT. ECMWF/GEM/GFS ALL SEEM TO BE POINTING TO MOST OF FRIDAY BEING DRY. HOWEVER...BY FRIDAY NIGHT...THE MOST SUBSTANTIAL WAVE WE HAVE SEEN IN THIS PATTERN IS FORECAST TO COME THROUGH THE AREA...THE ONLY PROBLEM IS THAT AT THE LOW LEVELS WE WILL BE POST FRONTAL. WITH THAT SAID...UPPER LIFT ASSOCIATED WITH THIS WAVE LOOKS TO BE STRONG...AND ECMWF BRINGS SOME LIGHT QPF BACK INTO THE AREA FRIDAY NIGHT WITH IT...SO HAVE HELD ON TO POPS FOR FRIDAY NIGHT...WHICH MAY NEED TO BE INCREASED IN THE FUTURE. BEHIND THIS WAVE...SUBTROPICAL RIDGE LOOKS TO TRY AND BUILD UP THE PLAINS...SENDING THE STRONG BELT OF WESTERLIES UP INTO CANADA. WILL RESULT IN A DRY SATURDAY/SUNDAY...WITH TEMPERATURES WARMING BACK UP INTO THE MID/UPPER 80S BY THE END OF THE WEEKEND. 20.12 RUNS OF THE GFS/ECMWF HAVE SLOWED ON THE ARRIVAL OF THE NEXT FRONT...SO WAITED UNTIL MONDAY NIGHT TO REINTRODUCE THUNDER CHANCES THAT LOOK TO CONTINUE INTO TUESDAY. && .AVIATION.../18Z TAF ISSUANCE/ MAIN AVIATION CONCERNS DEAL WITH THE FIRST 6 TO 9 HRS AS A TROUGH OF LOW PRESSURE...AND ASSOCIATED TSRA/SHRA WAS EVIDENT ACROSS CENTRAL MN EARLY THIS AFTN. VWP WNDS INDICATE A CONVERGENCE ZONE ACROSS THE NORTHERN FA...WITH SOME LT SHRA NEAR JMR AS OF 1130 AM. BASED ON THE LATEST CAPE/LIS THAT HAVE BEEN INCREASING THIS MORNING...VCSH/VCTS WILL BE LIKELY IN THE SE ONE HALF OF FA...WHICH WILL INCLUDE RWF/MSP/RNH/EAU...WITH SOME CHC NEAR STC. SPC HAS PLACED WESTERN WISCONSIN IN A SLT RISK OF SVR TSRA THIS AFTN/EVENING WITH THIS SFC FEATURE THIS MORNING. THEREFORE...WILL CONTINUE THE VCSH...BUT WILL NOT PLACE A TEMPORARY PERIOD IN THE TAFS UNTIL I HAVE A BETTER SCENARIO OF DEVELOPMENT AND TRACK OF THE CELLS. WNDS WILL BE GENERALLY FROM THE W/NW OVR THE NEXT 12/24 HRS...BEFORE BACKING TO MORE SW WEDNESDAY AFTN. CEILINGS SHOULD HOLD SLIGHTLY ABV MVFR CEILINGS. ANY TSRA WILL BE BRIEF SO IF A TEMPORARY PERIOD IS INTRODUCED IN THE 18Z TAFS...IT WILL BE VFR CEILINGS AND VSBYS ARND 3-5SM. MSP...WNDS WILL BE FROM THE WEST...THEN NW/N THIS AFTN AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE AREA. SHRA/TSRA NEAR JMR MAY MOVE SOUTHWARD WITH TIME THIS AFTN...WHICH WILL LEAD TO A TEMPORARY PERIOD OF VCTS...BUT CONFIDENCES IS TOO LOW FOR ADDING THIS TO THE LATEST 18Z TAF. CEILINGS SHOULD REMAIN AOA 3500 FT...WITH ONLY A BRIEF PERIOD OF MVFR CEILINGS IN TSRA AND POSSIBLY A IFR VSBY IF A TSRA MOVES DIRECTLY OVER THE AIRPORT. AFT 02Z...WNDS WILL DECREASE TO LESS THAN 5 KTS FROM THE W/NW...THEN BECOME MORE W/SW ON WEDNESDAY. DUE TO LGT AND VRB WNDS OVERNIGHT...BR/FG MAY DEVELOP...ESPECIALLY ALONG THE RIVER VALLEY. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/JLT
Hazardous weather outlook, Jul 20, 12:15 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT TUE JUL 20 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND MOVE SOUTHWARD TOWARD THE IOWA BORDER BY THIS EVENING. DUE TO MARGINAL INSTABILITY...MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS THE UNSETTLED WEATHER PATTERN CONTINUES. THE THREAT FOR MORE ORGANIZED AND STRONGER STORMS WILL ARRIVE LATER WEDNESDAY NIGHT AND THURSDAY AS A WARM FRONT AND AN AREA OF LOW PRESSURE PUSHES NORTH TOWARD THE AREA. THERE IS A SLIGHT RISK THAT THESE STORMS MAY BECOME SEVERE ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE STORM POTENTIAL THIS AFTERNOON AND TONIGHT...SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Local storm report, Jul 20, 3:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL HOLCOMBE 45.22N 91.12W
07/20/2010 E1.75 INCH CHIPPEWA WI LAW ENFORCEMENT
&&
DEVINNYLocal storm report, Jul 20, 4:02 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 4 E CUMBERLAND 45.54N 91.94W
07/20/2010 BARRON WI LAW ENFORCEMENT
THE LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
TURKEY BARN ROOF WAS BLOWN OFF APPROXIMATELY 4 MILES EAST
OF CUMBERLAND. SOME DAMAGE ALSO OCCURRED WITH THE HOME AT
THE SAME LOCATION. TIME IS APPROXIMATE BASED ON RADAR
DATA.
&&
JLTLocal storm report, Jul 20, 4:05 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL CUMBERLAND 45.54N 92.02W
07/20/2010 M0.75 INCH BARRON WI LAW ENFORCEMENT
0220 PM HAIL CUMBERLAND 45.54N 92.02W
07/20/2010 E0.75 INCH BARRON WI LAW ENFORCEMENT
0220 PM TSTM WND DMG 4 E CUMBERLAND 45.54N 91.94W
07/20/2010 BARRON WI LAW ENFORCEMENT
THE LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
TURKEY BARN ROOF WAS BLOWN OFF APPROXIMATELY 4 MILES EAST
OF CUMBERLAND. SOME DAMAGE ALSO OCCURRED WITH THE HOME AT
THE SAME LOCATION. TIME IS APPROXIMATE BASED ON RADAR
DATA.
0241 PM HAIL 4 WSW RICE LAKE 45.47N 91.82W
07/20/2010 E0.75 INCH BARRON WI TRAINED SPOTTER
0245 PM TSTM WND DMG 1 NW RICE LAKE 45.50N 91.74W
07/20/2010 BARRON WI TRAINED SPOTTER
A SIX INCH DIAMETER TREE WAS BLOWN DOWN ON 18TH STREET
AND HIGHWAY 48 IN RICE LAKE
0245 PM HAIL RICE LAKE 45.50N 91.74W
07/20/2010 M1.00 INCH BARRON WI TRAINED SPOTTER
0245 PM HAIL 1 SW RICE LAKE 45.49N 91.75W
07/20/2010 E1.50 INCH BARRON WI TRAINED SPOTTER
1.5 INCH HAIL WAS REPORTED BY THE TURTLEBACK GOLF COURSE.
0249 PM HAIL 1 NNW RICE LAKE 45.51N 91.75W
07/20/2010 M1.25 INCH BARRON WI TRAINED SPOTTER
HAIL CAME DOWN FOR 20 MINUTES AND WAS COVERING THE
GROUND. WINDS ESTIMATED AT 50 MPH...BUT NO DAMAGE.
0254 PM HAIL 4 SE RICE LAKE 45.46N 91.68W
07/20/2010 M2.50 INCH BARRON WI TRAINED SPOTTER
0259 PM HAIL CANTON 45.43N 91.66W
07/20/2010 M1.00 INCH BARRON WI TRAINED SPOTTER
0302 PM HAIL WSW ST JAMES 43.98N 94.63W
07/20/2010 E0.25 INCH WATONWAN MN TRAINED SPOTTER
HEAVY RAIN.
0306 PM FLOOD 1 WSW CUMBERLAND 45.53N 92.03W
07/20/2010 BARRON WI TRAINED SPOTTER
ROADS FLOODED WITH 12 INCHES OF WATER. CARS STALLED.
0315 PM HEAVY RAIN WSW ST JAMES 43.98N 94.63W
07/20/2010 E1.00 INCH WATONWAN MN TRAINED SPOTTER
RAIN FELL IN A SHORT PERIOD OF TIME.
0322 PM HAIL WEYERHAEUSER 45.42N 91.41W
07/20/2010 E0.25 INCH RUSK WI POST OFFICE
0325 PM HAIL 4 SSE WEYERHAEUSER 45.37N 91.38W
07/20/2010 M1.75 INCH RUSK WI LAW ENFORCEMENT
GOLF BALL SIZE HAIL WAS REPORTED AT THE JUNCTION OF
HIGHWAY 40 AND COUNTY ROAD D...SOUTHEAST OF WEYERHAEUSER
0330 PM TSTM WND DMG 2 N ISLAND LAKE 45.35N 91.37W
07/20/2010 RUSK WI LAW ENFORCEMENT
LARGE PINE TREE DOWN AND NUMEROUS BRANCHES DOWN NEAR
HIGHWAY 40.
0349 PM HAIL HOLCOMBE 45.22N 91.12W
07/20/2010 E1.75 INCH CHIPPEWA WI LAW ENFORCEMENT
&&
JLTSpecial weather statement, Jul 20, 4:54 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT TUE JUL 20 2010
MNZ045-052-053-WIZ014-202300-
CHISAGO-ISANTI-KANABEC-POLK-
454 PM CDT TUE JUL 20 2010
AT 450 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF RUSH CITY. THIS STORM WAS MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RUSH CITY.
HARRIS.
BRANCH.
WOLF CREEK.
CUSHING.
MILLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4576 9313 4574 9312 4574 9284 4565 9287
4565 9255 4573 9253 4572 9241 4545 9247
4553 9316 4558 9329 4577 9331
TIME...MOT...LOC 2155Z 305DEG 17KT 4571 9295Local storm report, Jul 20, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL N BALSAM LAKE 45.46N 92.45W
07/20/2010 M0.75 INCH POLK WI TRAINED SPOTTER
&&
DEVINNYLocal storm report, Jul 20, 6:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL BALSAM LAKE 45.46N 92.45W
07/20/2010 M1.25 INCH POLK WI LAW ENFORCEMENT
&&
DEVINNYThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:26 PM CDT | Special Weather Statement | MPX | Polk | 64 min |
| Jul 20, 2:01 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 59 min |
| Jul 20, 2:38 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 53 min |
| Jul 20, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 64 min |
| Jul 20, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 28 min |
| Jul 20, 5:15 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.